Skip to Content

There is any interaction is observed when I given metformin with simvastatin?

Responses (2)

TVL76 7 Mar 2014

My doc put me on 20mg (once at bedtime) of simvastatin a couple of weeks ago for high cholesterol. My LDL was 209. I also take 1000mg Metformin (twice daily) for type 2 Diabetes. On about the second day, I started having arm pains which I would describe as muscular cramps. The pain spread to my hands and my legs and feet and were different from my neuropathy. I also felt nauseous and ran a low grade temperature. After a week of feeling miserable - much worse during the evening, I stopped the simvastatin without talking to my MD. All my negative symptoms disappeared within about 36 hours of stopping the drug. I intend to make an appointment to discuss the matter with my doc, but I will not go back on any more statins.

kaismama 7 Mar 2014

That wasn't an interaction between them, statins do the muscle problems. The metformin can cause nausea at first. I can't take statins because of what they do to my muscles.

masso 7 Mar 2014

Interactions between your selected drugs

No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.

Other drugs that your selected drugs interact with

metformin interacts with more than 200 other drugs.
simvastatin interacts with more than 100 other drugs.

Interactions between your selected drugs and food

simvastatin ↔ food
Applies to: simvastatin
Grapefruit juice can significantly increase the blood levels of simvastatin. This can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. You should avoid the consumption of grapefruit or grapefruit juice during treatment with simvastatin. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness during treatment, especially if these symptoms are accompanied by fever or dark colored urine. You should also seek immediate medical attention if you develop fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Source; https://www.drugs.com/interactions-check.php?drug_list=1573-0,2067-0

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions